Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 23, 2004, 3:21 AM CDT for Lee County, Iowa; Hancock County, Illinois; Clark County, Missouri. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2004, 3:21 AM CDT (08:21 UTC)
- Expired
- May 23, 2004, 4:20 AM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Lee County, IA, Hancock County, IL, Clark County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:26 AM CDT | HAIL 1 | Nauvoo, IL | |
| May 23, 3:27 AM CDT | TSTM WND DMG | Montrose, IA | LARGE TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:40 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS53 KDVN 230821
SVRDVN
IAC111-ILC067-MOC045-230920-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CDT SUN MAY 23 2004
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLARK COUNTY IN NORTHEAST MISSOURI
LEE COUNTY IN SOUTHEAST IOWA
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 420 AM CDT
* AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF MONTROSE...OR ABOUT 7 MILES NORTHWEST OF KEOKUK...AND
MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NAUVOO AND FORT MADISON BY 325 AM CDT
COLUSA...NIOTA...ADRIAN AND 8 MILES NORTHWEST OF FERRIS BY 330 AM
CDT
DALLAS CITY AND 7 MILES NORTHWEST OF BURNSIDE BY 335 AM CDT
DISCO AND LA HARPE BY 340 AM CDT
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4061 9142 4070 9115 4064 9119 4063 9093
4056 9093 4039 9141 4044 9156
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:50 AM CDT, 31 minutes earlier.
Area forecast discussion, May 23, 2:50 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 250 AM CDT SUN MAY 23 2004 .DISCUSSION... PAIR OF MCSS NOW WORKING ACROSS THE REGION ARE MAINLY ADDING TO THE FLOOD PROBLEMS WHILE SEVERE THREAT HAS MODERATED SINCE A FEW HOURS AGO. SOILS REMAIN SATURATED NORTH OF I-80 WHERE FLOODING PROBLEMS ARE SUBSTANTIAL. SOILS SOUTH OF I-80 CAN BUFFER SOME RAINFALL...THROUGH INTENSITY OF RAIN COULD POSE SOME LOCALIZED PROBLEMS. THE MAIN SURFACE LOW IS BACK IN SOUTHEAST NE...ABOUT IN LINE WITH THE 00Z ETA FORECAST. MAIN CONCERNS ARE BOTH SHORT AND LONG TERM FLOOD ISSUES...PLUS THE CHANCE (AGAIN) OF MORE SEVERE WEATHER THIS AFTERNOON AND AGAIN MONDAY EVENING. THE MAIN ISSUE THIS MORNING WILL BE DEALING WITH PRECIPITATION FROM THE DECAYING MCS SYSTEMS. THE AMOUNT OF RESIDUAL CLOUDS WILL BE THE KEY FOR FURTHER SEVERE DEVELOPMENT THIS AFTERNOON AS THE COLD FRONT MOVES THROUGH THE CWA AND ANOTHER UPPER LEVEL SHORT WAVE CROSSED THROUGH THE REGION. LOOKS LIKE THE BEST CHANCE FOR SEVERE WOULD BE EASTERN CWA WHERE THE TIMING OF THE FRONT SHOULD COINCIDE MOST FAVORABLY WITH MAX HEATING. ANOTHER SYSTEM MOVES INTO THE AREA LATE MONDAY INTO TUESDAY. IN ADDITION TO A SEVERE THREAT...FLOODING WILL ALSO BE A POTENTIAL PROBELM. MODELS AGREE IN BRINGING UPPER LEVEL SUPPORT AND SURFACE LOW IN OR NEAR TO THE CWA IN THE EVENING TIME FRAME. NO CHANGES MADE TO LATER PERIODS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLOOD WATCH UNTIL 4 PM SUNDAY GENERALLY NORTH OF HIGHWAY 34. IL...FLOOD WATCH UNTIL 4 PM SUNDAY FOR JO DAVIESS...STEPHENSON... CARROLL...WHITESIDE...ROCK ISLAND. MO...NONE. && WOLF
Hazardous weather outlook, May 22, 6:32 AM CDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 632 AM CDT SAT MAY 22 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 632 AM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA AGAIN TODAY AND TONIGHT. WITH A WEST TO EAST ORIENTED FRONTAL BOUNDARY CONTINUING TO WAVER ACROSS THE AREA...ROUNDS OF STRONG THUNDERSTORMS WILL CONTINUE TO FEED ON WARM MOIST AIR AND MOVE ALONG THIS FEATURE AND AFFECT MUCH OF THE AREA THIS MORNING. MOST OF THESE STRONGER STORMS WILL CONTINUE TO OCCUR THROUGH MID MORNING ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR AND BE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...AND WIND GUSTS UP TO 55 MPH. LOCALLY HEAVY RAIN WILL BE MORE OF A WIDESPREAD THREAT...WITH AREAS RECEIVING UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME THIS MORNING. AREAS THAT EXPERIENCE REPEATED THUNDERSTORM ACTIVITY MAY RECEIVE UP TO 2 INCHES OF RAIN BY EARLY AFTERNOON...CAUSING NUISANCE- URBAN AND SMALL STREAM FLOODING. LIGHTER RAINS WILL FALL NORTH OF THE INTERSTATE 80 CORRIDOR LATER THIS MORNING IN AREAS THAT RECEIVED HEAVY RAINFALL FRIDAY EVENING AND OVERNIGHT. CREEKS AND RIVERS IN THESE AREAS ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR WILL CONTINUE TO SWELL OUT OF THEIR BANKS FROM LAST NIGHTS HEAVY RAINS... ALONG WITH OTHER FLOODING PROBLEMS THAT WILL PERSIST WELL INTO TODAY. AS THE FRONT TRIES TO LIFT NORTHWARD TODAY...MORE HEAVY STORMS ARE EXPECTED TO FIRE IN WESTERN IOWA BY THIS EVENING...AND PROGRESS EAST TOWARD NORTHEAST IOWA AND POSSIBLY NORTHWEST ILLINOIS. HOW MUCH OF THE AREA GETS IMPACTED DEPENDS ON HOW FAR NORTH THE FRONT CAN REACH. LATEST INDICATIONS SUGGEST THE FRONT SHOULD MAKE IT INTO NORTHEAST IOWA AND ALONG THE WISCONSIN AND ILLINOIS BORDER BY 7 PM. THIS WOULD HELP THE HEAVIER RAIN PRODUCING STORMS SHIFT TO THE NORTH OF THE AREA OVERNIGHT. BUT IF THE FRONT HAS TROUBLE BATTLING COOL THUNDERSTORM OUTFLOW FROM THIS MORNINGS ACTIVITY AND HANGS UP FURTHER TO THE SOUTH...AREAS NORTH OF THE INTERSTATE 80 CORRIDOR WILL ONCE AGAIN BE UNDER THE GUN FOR HEAVY RAIN...AS WELL AS SOME SEVERE WEATHER IN THE FORM OF WINDS GUSTING UP TO 65 MPH AND HAIL UP TO THE SIZE OF HALF DOLLARS THIS EVENING AND OVERNIGHT. A STRONG STORM DEVELOPING ON THE BOUNDARY AND FEEDING ON THE WARM MOIST AIR TO THE SOUTH OF IT...WILL AGAIN HAVE THE POTENTIAL TO PRODUCE A TORNADO IN THIS ENHANCED SHEAR ZONE. THIS IS WHAT HAPPENED LATE FRIDAY AFTERNOON AND EVENING IN PORTIONS OF EAST CENTRAL IOWA. SOILS IN EAST CENTRAL IOWA AND NORTHWEST ILLINOIS ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR ARE ALREADY SATURATED...AND RIVERS AND CREEKS ARE SWOLLEN AND OUT OF THEIR BANKS. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR THE POTENTIAL OF MORE HEAVY RAIN OF 1 TO 3 INCHES AND LOCALLY HIGHER AMOUNTS IN THESE AREAS LATER TODAY AND TONIGHT...WHICH WOULD CREATE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS A LOW PRESSURE STORM SYSTEM SHIFTS NORTH OF THE AREA LATE TONIGHT AND SUNDAY...A TRAILING COLD FRONT WILL SWEEP THROUGH THE AREA FROM THE WEST IN THE AFTERNOON. THIS FRONT WILL ENCOUNTER THE WARM AND MOIST AIRMASS IN PLACE OVER EASTERN IOWA...NORTHEAST MISSOURI AND NORTHWEST ILLINOIS AND PRODUCE THE RISK OF MORE SEVERE WEATHER. AS THE FRONT SCOOPS UP THE UNSTABLE AIR...IT MAY PRODUCE SCATTERED SUPERCELLS WHICH MAY BE ABLE TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THESE STORMS ARE EXPECTED TO BE MORE PROGRESSIVE AND THUS NOT AS MUCH OF A FLOODING THREAT...ALTHOUGH THEY MAY AGGRAVATE ANY ONGOING FLOODING ALREADY OCCURRING FROM EARLIER HEAVY RAIN EPISODES. MORE SHOWERS AND STORMS MAY OCCUR ON MONDAY AS ANOTHER DISTURBANCE APPROACHES FROM THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS WILL ALSO LIKELY BE NEEDED SUNDAY AFTERNOON IN THE ENTIRE AREA. 12
In the hours before
Special weather statement, May 22, 11:20 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1120 PM CDT SAT MAY 22 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-230900- BENTON IA-BUCHANAN IA-CEDAR IA-CLINTON IA-DELAWARE IA-DES MOINES IA- DUBUQUE IA-HENRY IA-IOWA IA-JACKSON IA-JEFFERSON IA-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MUSCATINE IA-SCOTT IA- VAN BUREN IA-WASHINGTON IA- 1120 PM CDT SAT MAY 22 2004 ...NEW TORNADO WATCH NUMBER 256 NOW IN EFFECT UNTIL 4 AM CDT FOR MUCH OF EASTERN IOWA... STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP IN SOUTHWEST AND CENTRAL IOWA...AND PUSH EAST TOWARD EASTERN IOWA THROUGH THE OVERNIGHT HOURS. THUS A NEW TORNADO WATCH HAS BEEN ISSUED UNTIL 4 AM FOR MOST OF EAST CENTRAL AND SOUTHEAST IOWA. ALTHOUGH THESE STORMS MAY STILL HAVE THE CAPABILITY TO PRODUCE A FEW TORNADOES...THE MAIN THREAT NOW APPEARS TO BE DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH FROM BOWING LINE SEGMENTS OF STORMS. MAKE SURE YOU HAVE A SOURCE FOR OBTAINING THE LATEST WEATHER INFORMATION AND WARNINGS. ILZ001-002-007-009-015>018-024>026-230900- BUREAU IL-CARROLL IL-HENDERSON IL-HENRY IL-JO DAVIESS IL-MERCER IL- PUTNAM IL-ROCK ISLAND IL-STEPHENSON IL-WARREN IL-WHITESIDE IL- 1120 PM CDT SAT MAY 22 2004 ...TORNADO WATCH NUMBER 254 THAT WAS IN EFFECT UNTIL MIDNIGHT HAS BEEN CANCELED FOR NORTHWEST AND WEST CENTRAL ILLINOIS... ALTHOUGH A FEW STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT FAR NORTHWEST ILLINOIS THROUGH 1230 AM SUNDAY MORNING...THE THREAT OF TORNADIC ACTIVITY HAS DIMINISHED. THUS THE TORNADO WATCH HAS BEEN CANCELED EARLY. STRONG TO SEVERE STORMS MAY STILL BE POSSIBLE LATER TONIGHT IN THE PREVIOUS WATCH AREA IN ILLINOIS...AS A LINE OF STORMS PUSHES EAST OUT OF IOWA. STAY TUNED FOR ANY LATE NIGHT WATCHES OR WARNINGS. 12
Local storm report, May 22, 11:34 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1134 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 3 N HANOVER 42.30N 90.28W
05/22/2004 0.88 INCH JO DAVIESS IL LAW ENFORCEMENT
&&
MZLocal storm report, May 23, 1:44 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 AM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND GST VINTON 42.16N 92.03W
05/23/2004 60 MPH BENTON IA COUNTY OFFICIAL
&&
MZSpecial weather statement, May 23, 2:05 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 205 AM CDT SUN MAY 23 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-231100- BENTON IA-BUCHANAN IA-CEDAR IA-CLINTON IA-DELAWARE IA-DES MOINES IA- DUBUQUE IA-HENRY IA-IOWA IA-JACKSON IA-JEFFERSON IA-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MUSCATINE IA-SCOTT IA- VAN BUREN IA-WASHINGTON IA- 205 AM CDT SUN MAY 23 2004 ...TORNADO WATCH NUMBER 256 CONTINUES IN EFFECT UNTIL 4 AM CDT FOR MUCH OF EASTERN IOWA... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EASTERN IOWA THROUGH AT LEAST 4 AM. ALTHOUGH THESE STORMS MAY STILL HAVE THE CAPABILITY TO PRODUCE AN ISOLATED TORNADO...THE MAIN THREAT NOW APPEARS TO BE DAMAGING STRAIGHT LINE WINDS UP TO 65 MPH FROM BOWING LINE SEGMENTS OF STORMS. FLOODING RAINS WILL ALSO BE A MAJOR THREAT FROM THESE STORMS THROUGH EARLY SUNDAY MORNING. MAKE SURE YOU HAVE A SOURCE FOR OBTAINING THE LATEST WEATHER INFORMATION AND WARNINGS. ILZ001-002-007-009-015>018-024>026-034-035-231100- BUREAU IL-CARROLL IL-HANCOCK IL-HENDERSON IL-HENRY IL-JO DAVIESS IL- MCDONOUGH IL-MERCER IL-PUTNAM IL-ROCK ISLAND IL-STEPHENSON IL- WARREN IL-WHITESIDE IL- 205 AM CDT SUN MAY 23 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 257 IN EFFECT UNTIL 6 AM CDT FOR NORTHWEST AND WEST CENTRAL ILLINOIS... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN IOWA AND MOVE EAST INTO NORTHWEST AND WEST CENTRAL PORTIONS OF ILLINOIS THROUGH EARLY SUNDAY MORNING. THE MAIN THREAT FROM THESE STORMS WILL BE IN THE FORM OF DAMAGING WINDS UP TO 65 MPH...AND HAIL UP TO 1 INCH IN DIAMETER. ALSO...HEAVY RAINFALL MAY PRODUCE SOME FLASH FLOODING. MOZ009-010-231100- CLARK MO-SCOTLAND MO- 205 AM CDT SUN MAY 23 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 258 NOW IN EFFECT UNTIL 6 AM CDT FOR NORTHEAST MISSOURI... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN NORTH CENTRAL MISSOURI AND MOVE EAST INTO NORTHEAST PORTIONS OF MISSOURI THROUGH EARLY SUNDAY MORNING. THE MAIN THREAT FROM THESE STORMS WILL BE IN THE FORM OF DAMAGING WINDS UP TO 70 MPH...AND HAIL UP TO 1 INCH IN DIAMETER. ALSO...HEAVY RAINFALL MAY PRODUCE SOME FLASH FLOODING. 12
Local storm report, May 23, 3:07 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 AM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD EDGEWOOD 42.64N 91.40W
05/23/2004 DELAWARE IA TRAINED SPOTTER
ROADS DAMAGED FROM FLOOD WATERS.
0215 AM FLASH FLOOD 1 S INDEPENDENCE 42.45N 91.89W
05/23/2004 BUCHANAN IA TRAINED SPOTTER
ROADS FLOODED AND WASHED OUT.
&&
MZLocal storm report, May 23, 3:09 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 AM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD EDGEWOOD 42.64N 91.40W
05/23/2004 DELAWARE IA TRAINED SPOTTER
ROADS DAMAGED FROM FLOOD WATERS.
0215 AM FLASH FLOOD 1 S INDEPENDENCE 42.45N 91.89W
05/23/2004 BUCHANAN IA TRAINED SPOTTER
ROADS FLOODED AND WASHED OUT.
0155 AM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
05/23/2004 LINN IA TRAINED SPOTTER
4 TO 5 INCHES OF WATER IN THE STREETS.
0127 AM TSTM WND GST MOUNT AUBURN 42.26N 92.09W
05/23/2004 60 MPH BENTON IA FIRE DEPT/RESCUE
0127 AM TSTM WND GST VINTON 42.16N 92.03W
05/23/2004 60 MPH BENTON IA COUNTY OFFICIAL
0127 AM TSTM WND GST 1 S MARENGO 41.80N 92.07W
05/23/2004 50 MPH IOWA IA COUNTY OFFICIAL
0115 AM TSTM WND GST VICTOR 41.73N 92.29W
05/23/2004 60 MPH IOWA IA LAW ENFORCEMENT
ALONG POWESHIEK AND IOWA COUNTY LINE
1222 AM TSTM WND GST MOUNT AUBURN 42.26N 92.09W
05/23/2004 60 MPH BENTON IA FIRE DEPT/RESCUE
1222 AM TSTM WND GST MOUNT AUBURN 42.26N 92.09W
05/23/2004 60 MPH BENTON IA FIRE DEPT/RESCUE
1222 AM TSTM WND GST MOUNT AUBURN 42.26N 92.09W
05/23/2004 60 MPH BENTON IA FIRE DEPT/RESCUE
1132 PM HAIL 3 N HANOVER 42.30N 90.28W
05/22/2004 0.88 INCH JO DAVIESS IL LAW ENFORCEMENT
1109 PM HAIL PEOSTA 42.45N 90.85W
05/22/2004 2.00 INCH DUBUQUE IA TRAINED SPOTTER
&&
MZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:15 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 10 hr |
| May 22, 10:21 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 39 min |
| May 22, 10:47 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 43 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 50 min |
| May 22, 11:06 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 39 min |
| May 23, 1:16 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 59 min |
| May 23, 1:39 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Linn | 51 min |
| May 23, 2:08 AM CDT | Severe Thunderstorm Warning | DVN | Delaware, Jones | 52 min |
| May 22, 11:40 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 50 min |
| May 23, 4:28 AM CDT | Flash Flood Warning | DVN | Jo Daviess | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Severe Thunderstorm Warnings in Illinois, 2004Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.